Louisiana, 2002

Damaging Winds in Louisiana, July 11, 2002

July 11, 2002 · NWS JAN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 11, 8:20 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 11, 8:20 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CDT THU JUL 11 2002

SATELLITE AND RADAR SHOWS CONVECTION ON THE INCREASE IN EAST CENTRAL
AND SE MS AT THIS TIME. HAVE UPDATED TO REMOVE MENTION OF AFTERNOON
IN THOSE ZONES. NO OTHER CHANGES AT THIS POINT.

JAN  94/73 91/73 87 44567
MEI  94/73 91/73 87 44567

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

08

In the hours before

Special weather statement, Jul 11, 11:35 AM CST, 0 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU JUL 11 2002

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS
AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 65 MPH WILL BE THE
MAIN THREAT WITH ANY SEVERE STORMS.

A VERY MOIST AND UNSTABLE AIRMASS WAS IN PLACE ACROSS THE LOWER
MISSISSIPPI VALLEY REGION TODAY. THE COMBINATION OF AN
APPROACHING COLD FRONT...AND NUMEROUS BOUNDARIES FROM EARLIER
THUNDERSTORMS ACROSS THE AREA...WILL ALLOW SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND
EVENING. WITH THE AIRMASS BEING QUITE UNSTABLE ACROSS THE
REGION...A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WIND.

WHILE A FEW ISOLATED SEVERE STORMS MAY OCCUR...THE COVERAGE OF
SEVERE STORMS IS NOT EXPECTED TO BE SUFFICIENT TO REQUIRE THE
ACTIVATION OF STORM SPOTTERS OR HAM RADIO OPERATORS THROUGH
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
July 11, 11:35 AM CST
Where
Morehouse County, Collinston
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.683, -91.867

A few trees were blown down in the city.

Thunderstorm Wind, East Carroll

When
July 11, 12:45 PM CST
Where
East Carroll County, Lake Providence
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
32.800, -91.183

Powerlines and a few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309191, 5309252.